W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
PLC201000 |
| Medical Device Problem Code |
Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Aneurysm (1708); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
| Date of Event |
04/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Code c20: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2010, the patient had an abdominal aortic aneurysm repair using gore® excluder® aaa endoprostheses.Reportedly, on (b)(6) 2018, the left common iliac artery was also extended with one limb (plc201000/ 17526159).The graft on the left appeared to have pulled back a little bit from the common iliac bifurcation.We positioned and deployed a left external iliac limb to extend down to the common iliac bifurcation.(covered by the event# 40677.The medwatch report was sent to fda on june 1, 2019.) on (b)(6) 2021, the patient presented with an abdominal pain, hypotension and found to have a ruptured aaa secondary to the distal type i endoleak (have been already reported).The patient was subsequently taken to the or emergently on (b)(6) 2021 and underwent a procedure to place a gore® excluder® aaa contralateral leg endoprosthesis into the left iliac limb (20mm x11.5cm ) as well as endoprosthesis into the left common and external iliac artery (12mm x14 cm) for ruptured aaa and open ligation of circumflex iliac collateral with bilateral groin cutdown.On (b)(6) 2021, a follow up ct showed that the postoperative changes of aortic aneurysm repair with increased size of the aneurysmal sac, it was measured up to 96 mm transaxillary.Also, a persistent distal type endoleak was also present within the excluded aneurysmal sac.The patient tolerated the procedure.No pain.The cause of the aneurysm rupture is unknown.
Event or Problem Description
According to the site, they have to explant all gore® excluder® aaa endoprostheses.Dr.Settel reviewed the imaging- and he confirms every graft ever implanted was explanted.
Additional Manufacturer Narrative
B5: event description was updated due to the information received from the site.Code c19- a review of the manufacturing records for the device verified the lot met all pre-release specifications.The device was explanted and is not available for analysis.It was found that an aneurysm rupture was due to the aneurysm enlargement and to the distal type i endoleak.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to aneurysm enlargement, endoleak, aneurysm rupture and conversion.